Ask a doctor

Can You Have an Allergic Reaction to Perlane 4 Months Later?

I had perlane injected under my eyes 4 months ago. 7 weeks later the area under my right eye swelled up and I was worried this was a reaction because he used more filler under this eye. It went down but is still a bit puffy. Now I sit with my whole left eye almost swollen shut. I believe it has something to do with the Perlane because it started along the inject site. I went to my doctor who said it like enedema and he did not think it was related to the Perlane.

Doctor Answers (4)

Perlane and swelling

+1

It is very difficult to answer this question without seeing you in person, and you may be experiencing something totally unrelated to the injections. There could be multiple things causing this sudden swelling. I'd return to your provider first to assess whether or not you still have any Perlane in the area.

Seattle Facial Plastic Surgeon
5.0 out of 5 stars 125 reviews

Allergic Reactions to Fillers

+1

It is highly unlikely this is an allergy to the Perlane itself, otherwise you'd be having these effects every place the filler was injected. Edema is just swelling. I would think you are having an allergy to something else and should seek advice from an ophthalmologist or ocular surgeon, especially if you've already consulted with your injector.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

Allergic reaction can occur at any time.

+1

The hyaluronic acid filler products persist for a very long time.  You can theoretically develop an allergy to the product at any time.  However, allergies don't occur just on one side.  If you developed an allergy, one would expect a reaction everywhere the product was placed.  Since you state that just the right eye is swelling, it may be that this is related to something else.  I recommend getting assessed by you injection physician or your general ophthalmologist.

Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

Perlane under the eyelids and allergic reaction

+1

An allergic reaction four months after injection would be highly unlikely. The other issue is that perlane may be too thick for that area and you may have some resulting obstruction resulting from the perlane there. You need to discuss with your surgeon.

West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...